Psycho-Babble Medication Thread 120965

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Scuba and lamotrigine

Posted by manichattan on September 24, 2002, at 15:02:48

Hi. Forgive me if this isnt the right place to ask.
I have read in one place that there is
a higher chance of nitrogen narcosis
( rapture of the deep ) for those on lamotrigine/lamictal.

I take 150 mg a day. ( great stuff, I tell ya )
Are there any divers here that have heard anything like this?
There is very little about this on the 'net.

BTW - I am not epileptic, but I am manic-depressive

Thanks!
- Manichattan

 

Re: Scuba and lamotrigine

Posted by jrbecker on September 24, 2002, at 15:25:04

In reply to Scuba and lamotrigine, posted by manichattan on September 24, 2002, at 15:02:48

I would call PADI and ask someone there. This is probably your best resource. I am also on Lamictal but haven't dived on it yet. I'd also like to know myself just for reference.

Or you might want to try one of the local diving clubs to see if there is a diving guru that knows anything about it:

New York SCUBA Divers S-18673
95-58 Queens Blvd
Phone: (718) 275-7578
Fax: (718) 897-2886

Adventure Scuba, Inc. S-117
331 East 70th Street
New York City New York, 10021
UNITED STATES
Phone: (212) 628-8896
Fax: (212) 628-8897

Pan Aqua Diving, Inc. S-862
460 West 43rd Street
New York City New York, 10036
UNITED STATES
Phone: (212) 736-3483
Fax: (212) 736-2685

Sea Horse Divers S-1801
1416 2nd Avenue
New York City New York, 10021
UNITED STATES
Phone: (212) 517-2055
Fax: (212) 517-2157
Sea Horse Divers S-20567
140-42 West 72nd Street
Second Floor
New York City New York, 10023
UNITED STATES
Phone: (212) 769-3483

 

Re: Scuba and lamotrigine

Posted by manichattan on September 24, 2002, at 15:39:18

In reply to Re: Scuba and lamotrigine, posted by jrbecker on September 24, 2002, at 15:25:04

Thanks! I'll ask around and get back.
I took a class from Pan-Aqua.
There used to be a scuba outfit in the east village.
I wonder if they are still there....

In the meantime -
How is the lamictal treating you?


> I would call PADI and ask someone there. This is probably your best resource. I am also on Lamictal but haven't dived on it yet. I'd also like to know myself just for reference.
>
> Or you might want to try one of the local diving clubs to see if there is a diving guru that knows anything about it:
>

---snip------

 

Re: Scuba and lamotrigine manichattan

Posted by Ponder on September 24, 2002, at 15:50:35

In reply to Scuba and lamotrigine, posted by manichattan on September 24, 2002, at 15:02:48

This inquiry is not about diving, but I am curious to know how long you have been on 150 mg of lamotrigine. That is my dose. It worked great for a long time (a year), but my hair is falling out and I am having a recurrence of symptoms -- those heavy, sleepy, bipolar depression symptoms. How long have you had efficacy from L.?

 

Re: Scuba and lamotrigine

Posted by manichattan on September 24, 2002, at 16:19:40

In reply to Re: Scuba and lamotrigine manichattan, posted by Ponder on September 24, 2002, at 15:50:35

> This inquiry is not about diving, but I am curious to know how long you have been on 150 mg of lamotrigine. That is my dose. It worked great for a long time (a year), but my hair is falling out and I am having a recurrence of symptoms -- those heavy, sleepy, bipolar depression symptoms. How long have you had efficacy from L.?

I wasnt diagnosed untill i was 34 - last summer basically.
I certainly have had symptoms for quite some time though.
But I was manic - I couldnt remember being depressed
since before moving to New York!

Then -
I spent almost a year on Lithium, untill
I couldnt handle the dysthimia/ sleepy-heavy
depressed life anymore.

It was one very heavy year. So - The doc
switched me to Lamictal and things have been
much much better. I was actually afraid to read this forum
for fear that I would
read that Lamictal would be short-lived.

But my doc says that 150 is a low dose, and that I can increase
if/when the 'dysthimia' returns.

So we shall see....

I lost more hair on the freaking lithium
than on the Lamictal.
Maybe you should ask about an increase?
Also - in an above post someone mentions
Lamictal + neurontin + prozac.
I think it was in the
Deep Sadness thread.

Good Luck - I'd like to know about your progress.
- Manichattan


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.